MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-1T60
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the oes bronchofiberscope had air/water leaks.There was no reported patient harm or impact due to this event.During device evaluation at olympus, it was found the indication on the connecting tube had disappeared area.The report is being submitted due to indication disappearing on the connecting tube found during evaluation.
 
Additional Manufacturer Narrative
Additional details have been requested regarding the reported event.At this time, no additional information has been provided.The device was returned and evaluated by olympus.In addition to the findings in b5, evaluation found the complaint was confirmed and water tightness was lost due to a cut on the bending section cover.Also, evaluation found the bending section cover was cut and had slack, the bending section cover adhesive was detached, the connecting tube was wrinkled, the bending angle in the up direction did not meet the standard value due to wear of the angle wire, the forceps could not be inserted smoothly due to a dent on the instrument tube, the image guide bundle was stained, and the connecting tube was dented.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the indication disappearing on the connecting tube as caused by stress of repeated use, external factors, or handling of the device.The event can be prevented by following the instructions for use which state: ¿¿chapter 3 preparation and inspection 3.2 inspection of the endoscope¿ as below.[inspection of the endoscope] 1.Inspect the control section and the endoscope connector for excessive scratching, deformation, loose parts or other irregularities.2.Confirm that the instrument channel port does not rotate or turn by attempting to rotate or turn the instrument channel port in a counterclockwise direction as shown in figure 3.2.If the instrument channel port is able to be rotated or turned, do not use the endoscope and return it to olympus for repair.3.Visually inspect the rubber part around the instrument channel port.Figure 3.3 depicts the rubber part in a normal and abnormal condition.Lifting of the rubber part is abnormal.If the rubber part is lifted from the molding part as shown in figure 3.3, (abnormal condition) do not use the endoscope and return it to olympus for repair.4.Inspect the boot and the insertion tube near the boot for bends, twists or other irregularities.5.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, scratching, holes, any protruding metal strain from inside the tube, bumps, sagging, transformation, bends, lifting of resin, peeling, adhesion of foreign body, dropout of parts or other irregularities.¿ olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16322014
Report Number9610595-2023-01968
Device Sequence Number8813854
Product Code EOQ
UDI-Device Identifier04953170339264
UDI-Public04953170339264
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-1T60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown